USMLE forum
 
USMLE Forum
Step 1
Step 2 CK
Step 2 CS
Matching & Residency
Step 3
Classifieds
 
Archives
 
 
  <<   < *  Step 2 CK   *  >   >>  

* CMS questions
 #856692  
  dexa - 01/28/19 19:34
 
  Hi guys

I going to post some cms questions, if you are planning to take CMS, it is obviously not for u, but if u have some doubts about the answers please join and let us explain the concepts and right answers.

Thanks
 
Report Abuse

 
 

* Re:CMS questions
#3378333
  dexa - 01/28/19 19:53
 
  A 32-year-old woman comes to the physician because of increasingly severe pain that originates in her left shoulder and radiates to her elbow. She describes the pain as constant and burning, rating her current pain as a 7 on a 10-point scale. Eighteen months ago, she sustained a nerve injury of the left upper extremity in a motor vehicle collision. Since that time, she has been unable to return to work. Current medications include oxycodone and gabapentin. Physical examination shows atrophy of the left thenar eminence. Muscle strength in the left forearm and finger flexors is 3/5. On sensory examination, there is severe pain with light stroking of the anterolateral aspect of the left arm. Further sensory testing is deferred. During the examination she tells her physician, "I'm tired of all this. My medication is not strong enough. It only takes the edge off my pain, which is only getting worse. I'm realizing I'll be like this forever." Which of the following is the most appropriate response by the physician?

A) "Are you worried about more nerve damage developing?"

B) "Do you ever use more pain medication than is prescribed?"

C) "Have you been feeling like just giving up?"

D) "Is the pain caused by touch socially limiting?"

E) "Let's review your medical concerns."

please answer it and explain ur answer.
thanks
 
Report Abuse

* Re:CMS questions
#3378339
  cardio69 - 01/28/19 21:14
 
  Whats pat pointing at in few sentences/stem Q during the exam to you?

Suicide ALWAYS should be your concern in caring for pats with chronic pain.
Many of study shown high prev of suicidal ideation in pop of pat with chronic PAIN w/or without history dx mood disorder (moreover pat with pain + psych dx)
 
Report Abuse

* Re:CMS questions
#3378343
  dexa - 01/28/19 21:44
 
  Thanks cardio.

I picked E

but u r right of course. So C is better ?

thanks my friend, you are always here to help, appreciate it always.
 
Report Abuse

* Re:CMS questions
#3378383
  cardio69 - 01/29/19 16:26
 
  Pain & death are part of life. To reject them is to reject life itself. I don’t recall who's a quote that 😊
RT, C would be your concern for pat as a physician here ( E nothing can help pat pain & waiting time.) Pat on Oxy & Gab & yet not remedy for her pain, also her last sentence should be alarming/shaking you. Pat hopeless/death sentence.
My pleasure:)
 
Report Abuse

* Re:CMS questions
#3378394
  dexa - 01/29/19 18:58
 
  thanks cardio.
please help with this one

A 47-year-old woman comes to the physician because she has had difficulty sleeping at night since her youngest daughter left for college 2 months ago. During the past week, she has been struggling to stay awake at work. She drinks two to three cocktails to help her fall asleep and 3 to 4 oz of vodka in the morning to help calm her nerves. She is often anxious and has frequent heartburn. She was told by her physician that the heartburn is likely caused by her alcohol consumption. She does not want to alter her routine because she has become increasingly anxious and irritable when she has tried to do so. Her temperature is 37.2°C (99°F), pulse is 90/min, respirations are 12/min, and blood pressure is 150/90 mm Hg. Physical examination shows no other abnormalities. On mental status examination, she is mildly anxious but polite and friendly. She says that she is not depressed but that it was difficult for her to adjust when her daughter first left for college. Laboratory studies show:

Erythrocyte count 3500/mm3
Mean corpuscular volume 102 μm3
Leukocyte count 4500/mm3
Serum
Mg2+ 1.5 mEq/L
Thyroid-stimulating hormone 3.5 μU/mL
AST 40 U/L
ALT 25 U/L

An ECG shows a normal sinus rhythm.
Which of the following is the most likely diagnosis?

A) Adjustment disorder
B) Alcohol dependence
C) Circadian rhythm sleep disorder
0) Generalized anxiety disorder
E) Major depressive disorder
F) Primary insomnia


I was swinging between A and B (history and lab of alcohol abuse), but picked A, thinking that at the beginning most probably she 've got adjustment disorder. Could you shred some light on this one please?
 
Report Abuse

* Re:CMS questions
#3378395
  dexa - 01/29/19 19:11
 
  dear cardio, please explain this one too.

when we discontinue clozapine? I thought you can continue on clozapine until Leuko-1500?
here our patient got some infection, and because we dont want to take a risk of lowering leukocyte any further thats why we stop clozapine? not sure though.
And one more question, if a patient being on clozapine, and for follow uo examination we find out that leuko -2750, what is the best next step?
pleaaase, clarify this too.

A 28-­year­-old man is brought to the emergency department because of flu­like symptoms and cough productive of clear sputum for 24 hours. He has been hospitalized eight times over the past 5 years because of bizarre delusions and hallucinations during which a voice tells him what to do. He has a 9­year history of type 1 diabetes mellitus. In addition to insulin, he is receiving clozapine therapy (400 mg daily) for his psychotic condition. During mental status examination, he is hallucinating and says that he is being pursued by special agents of the government. Leukocyte count is 2750/mm3, and serum glucose concentration
is 140 mg/dL. Urinalysis is within normal limits. Which of the following is the most appropriate next step in management?

A) Add lithium carbonate therapy
B) Add penicillin therapy
C) Decrease the dose of clozapine
D) Discontinue clozapine therapy
E) Increase the dose of clozapine



when we discontinue clozapine? I thought you can continue it until Leuko-1500?
on the other hand, here our patient got some infection, and because we dont want to take a risk of lowering leukocyte any further thats why we stop clozapine? not sure though.

And one more question, if a patient being on clozapine and doing great, and follow uo examination we find out that leuko -2750, what is the best next step?
pleaaase, clarify this too.
thanks
 
Report Abuse

* Re:CMS questions
#3378396
  cardio69 - 01/29/19 21:51
 
  I notice the reason you miss some Q bz either you miss some part of the stem of Q or not pay attn what they asking you for the complete pic.

On 47 y/o F; Your pic really not a true anxiety disorder be honest with you. If you pay attention & recall pat maladaptive pattern of alcohol consumption more than 2 that would place pat in moderate of that 11 cluster or more than 8 scores for pat. Pat tell you her stress response/not depress and lack of some of the symptoms of clinical depression (not hopelessness feeling, tearfulness) not likely have situational depression/or as your pick in pic. You got pat with AST 2 x ALT, microrbc and pat not realizing as alcoholic “NIGHTCAP” 😊 can actually make here sleep worse…


You should not be trick by q ( which make*) that not meet the clear indications base on ANC recommendations here(you are right but that neutropenia that you monitored frequently/ to stopped temp or discontinued base on severity of neutropenia that if you recall we go with mild, moderate or severe neutropenia/agranulocytosis) not with pat as stem start with flu like symp & productive cough and low WBC. Maintenance on clozapine times is difficult/economic or pat decides to discontinue med for whatever the reason maybe… you are correct in general term clozapine should never be discontinued abruptly UNLESS like case here bz of SE agranulocytosis ( or if you recall myocarditis) which place it in medical emergency… and that’s with you last Q RT, you can monitor if pat ok but you need to monitor it if 1000 let say 1500 microL to 3x wk check up in and after 1000 then you may reinstituted and if less than 500 you consult hematologist and u must decide if benefits outweigh* the risk then to stop it.


I Have to end the party here for today lol
But you most welcome to post more and try to check it in 24hrs time.
Happy study:)
 
Report Abuse

* Re:CMS questions
#3378496
  aalya - 02/01/19 09:32
 
  Hey dexa.what is answer for q-2(47 y old lady with alcohol)?  
Report Abuse

* Re:CMS questions
#3378522
  dexa - 02/01/19 13:27
 
  hi cardio, thanks a lot, appreciate it and did I tell u that u rock it man:)

@aalya, the answer is BBBB.

 
Report Abuse

* Re:CMS questions
#3378532
  aalya - 02/01/19 15:21
 
  Thanks dexa.so tricky q  
Report Abuse

          Page 1 of 2     [Next >]     [Last >>]

[<<First]   [<Prev]  ... Message ...  [Next >]   [Last >>]

 
Logon to post a new Message/Reply
 
 
 
 

 

 

Google
  Web USMLEforum.com
 

Step 1 Step 2 CK Step 2 CS Matching & Residency Step 3 Classifieds
LoginUSMLE LinksHome